Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 19, NWS State College, PA

July 23, 20096 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 23, 2009, 6:36 PM EDT for 6 counties in Pennsylvania. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2009, 6:36 PM EDT (22:36 UTC)
Expired
Jul 23, 2009, 9:30 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Centre County, PA, Clinton County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Union County, PA

The radar

The State College radar (KCCX), 73 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:15 PM EDTFLASH FLOOD2 N Beech Creek, PAROADS FLOODED
Jul 23, 7:15 PM EDTFLASH FLOOD4 W Avis, PACHATHAM RUN OUT OF ITS BANKS AT GRAVEL HILL RD
Jul 23, 7:15 PM EDTFLASH FLOOD7 N Lock Haven, PAROADWAY WASHING AWAY AT MIDDLE HILL ROAD AND COUDERSPORT PIKE.
Jul 23, 7:15 PM EDTFLASH FLOODAvis, PAMUD SLIDE ACROSS ROAD
Jul 23, 7:20 PM EDTFLASH FLOOD3 Nnw Jersey Shore, PAROUTE 44 WASHED OUT.
Jul 23, 7:20 PM EDTFLASH FLOOD4 Nne Jersey Shore, PAROCK SLIDE ONTO ROUTE 973.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 232236
FFWCTP
PAC027-035-081-093-097-119-240130-
/O.NEW.KCTP.FF.W.0019.090723T2236Z-090724T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT THU JUL 23 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTOUR COUNTY...
  NORTHWESTERN NORTHUMBERLAND COUNTY...
  UNION COUNTY...
  EASTERN CLINTON COUNTY...
  SOUTHERN LYCOMING COUNTY...
  EASTERN CENTRE COUNTY...

* UNTIL 930 PM EDT...

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER EASTERN CLINTON...
  EASTERN CENTRE AND WESTERN UNION COUNTIES. A SECOND AREA OF
  THUNDERSTORMS WAS DEVELOPING OVER CENTRAL CENTRE COUNTY. THE 
  RAIN HAS ALREADY CAUSED MINOR FLOODING IN CLINTON COUNTY AND   
  CENTRE COUNTY. ADDITIONAL RAIN FROM THE NEW THUNDERSTORMS OVER
  CENTRAL CENTRE COUNTY...WHICH ARE ALSO MOVING TO THE EAST...WILL
  CAUSE RAIN TOTALS BETWEEN 3 AND 4 INCHES IN THE LAST THREE HOURS
  IN PORTIONS OF THE WARNING AREA...LEADING TO FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILTON...
  LEWISBURG...MIFFLINBURG...LOCK HAVEN...JERSEY SHORE...MONTOURSVILLE
  AND WILLIAMSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4141 7676 4099 7659 4096 7660 4081 7736
      4086 7736 4074 7768 4111 7773 4141 7756

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:15 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 23, 3:15 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT THU JUL 23 2009

.SYNOPSIS...
A STUBBORN UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL KEEP
SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
A SLOW MOVING COLD FRONT WILL SLOW EVEN FURTHER AS IT CROSSES
CENTRAL PA TONIGHT...REACHING A HALT OVER THE SUSQUEHANNA RIVER
VALLY AROUND 12Z FRIDAY. AT THE SAME TIME...AN ANOMALOUSLY DEEP
SURFACE LOW WILL TRACK UP THE EASTERN SEABOARD TO SOUTHERN NEW
ENGLAND AND TAP 2+ PWATS AS IT DOES SO. SIGNIFICANTLY DECREASING
DEEP LAYER MOISTURE WILL FOLLOW AS THE STORM MOVES AWAY ON FRIDAY
WITH PWATS DECREASING BELOW ONE INCH OVER PORTIONS OF CENTRAL AND
WESTERN PA IN THE AFTERNOON.

FOR THE NEAR TERM...RICH DEEP LAYER MOISTURE WITH PWATS IN EXCESS
OF 1.5 AND DEFORMATION BETWEEN THE COASTAL AND ERN GLAKS LOW
CIRCULATIONS AS WELL AS THE ADVANCING DRY SLOT ALOFT WILL MAINTAIN
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. SHEAR IS LACKING FOR
SEVERE...BUT STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. LOCAL 2 TO 3 INCH AMOUNTS OCCURRED EARLIER TODAY OVER
SOUTHERN YORK COUNTY. FORTUNATELY...BOUNDARY LAYER FLOW 20 TO 25
KTS IS KEEPING CELLS MOVING RIGHT ALONG THIS AFTERNOON WHICH IS A
DIMINISHING FACTOR FOR ANY THREAT OF FLOODING. WILL NEED TO WATCH
THE NORTHWEST AND FAR SOUTHEAST CLOSELY DUE TO RECENT HEAVY
RAINFALL.

18 HOUR RAINFALL THROUGH EARLY FRIDAY MORNING STILL AVERAGING
BETWEEN ONE QUARTER TO ONE HALF INCH. WILL WATCH CAREFULLY AS THE
FRONT SLOWS FURTHER THIS EVENING OVER THE LOWER SUSQ. AS THERE MAY
BE AN AREA OF TRAINING CELLS FROM THE RIGDE AND VALLEY REGION OF
CENTRAL PA SOUTHWARD THROUGH THE LOWER SUSQ.

UPPER LOW LIFTING NE ACROSS THE EASTERN GRT LKS ON FRIDAY. EARLY
LOW CLOUDS SHOULD MIX OUT TO PARTLY SUNNY SKIES...RESULTING IN
MODERATE INSTABILITY BY AFTN WITH ENS MEAN CAPES ARND 1200J/KG.
THUS...GIVEN COLD TEMPS ALOFT...CAN/T RULE OUT ISOLATED LARGE HAIL
WITH A FEW OF THE STORMS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
FORECAST CHALLENGES FOR FRI NGT THRU SAT RESIDE WITH INTENSITY OF
OVERNIGHT FOG...AND AFT MAX T/S ACROSS PORTIONS OF THE SUSQ-RIVER
VALLEY.

ATTM 500MB HEIGHTS MARGINALLY INCREASE ON THE NORTHERN PERIPHERY OF
A WEAK RIDGE. ENSEMBLES HAVE A HIGH CONFIDENCE WITH STEADY LIFT
NORTH OF A MID-LVL VORT MAX INTO SOUTHERN ONTARIO...AS NEGATIVELY
TILTED TROUGH AXIS RETROGRADES AND FOCUSES TOWARDS MIDWEST REGION
FOR SAT. ANTICIPATE DEW PT/S REMAINING ELEVATED IN THE UPPER 50S/LOW
60S OVERNIGHT WITH A VERY MILD NGT. PATCHY FOG SHUD EASILY DEVELOP
FROM A MOIST BNDRY LYR...AND LINGER THRU SUNRISE.

PWAT VALUES REMAIN SEASONAL ARND 1.2 TO 1.5 INCHES SAT AFTN.
INSTABILITY REMAINS MARGINAL WITH NEAR SFC LAPSE RATES
STEEPENING...HOWEVER REMAINS DISCONNECTED TO MID-LVL LAPSE RATES
WHICH REMAIN MINIMAL. SHEAR REMAINS UNI-DIRECTIONAL...WITH A GRADUAL
INCREASE IN THE 1-3KM RANGE OF 15 TO 20 KTS FROM SW. PARCELS SHUD
EASILY BE SATURATED WITH MINIMAL LIFT...HOWEVER NOT MUCH VERTICAL
MOTION ANTICIPATED SO ATTM GOING WITH A PREDOMINANTLY DRY SAT AFTN.
CAN/T RULE OUT AN ISO SHRA/TSRA...SO HAVE A 20 POP REMAINING
SUPPORTED BY A COUPLE ENSEMBLE MEMBERS. 850MB THERMAL RIDGE PUSHES
17 TO 19 DEG C AIR INTO CENTRAL/SOUTHERN PORTIONS OF CWFA...COUPLED
WITH MINIMAL SOLAR FILTERING AND WE SHUD BE SEEING VERY WARM/MUGGY
CONDS. ANTICIPATE NEAR 90 DEGREES IN SOME OF THE VALLEYS ACROSS THE
LOWER SUSQ-VALLEY...TO LOW/MID 80S ACROSS CENTRAL/NW MTNS OF CWFA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BIT OF UNCERTAINTY RIGHT AWAY IN THIS PERIOD ON SUNDAY...AS TIMING
OF FROPA HAS BEEN CHANGING WITH EACH MODEL RUN. HENCE KEPT POPS
MODERATELY HIGH THROUGHOUT THE DAY TO REPRESENT UNCERTAINTY. HOWEVER
IT APPEARS THE FROPA IS TRENDING LATER AND LATER INTO SUNDAY...AND
AT THIS POINT...HIGHEST CONFIDENCE SOLUTION SEEMS TO BRING IT
THROUGH AROUND 18Z. CHC FOR SOME HEAVY RAINFALL WITH THIS FRONT AS
WELL...WITH 12Z GEFS SHOWING A 90% CHC OF 24HR QPF OVER A HALF AN
INCH SUNDAY EVENING THROUGH MONDAY EVENING FOR NEARLY ALL OF THE
CWA.

12Z GEFS ALSO SUGGESTS COLD FRONT WILL BE SLOW TO CLEAR PA...HENCE
KEPT A CHC OF SHRA/TSRA IN THE FORECAST FOR MONDAY...ESP IN THE SE.
AFTER THIS...GFS TRENDS TOWARD THE 500MB TROUGH AXIS SHIFTING
FURTHER WEST...WITH MID ATLANTIC RIDE EDGING INTO THE AREA. WHILE
THE DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL LIKELY REMAIN
NEXT WEEK...AS SHORT WAVES CONTINUE TO SPIN AROUND UPPER LOW
THROUGH PA...PERSISTED S/SE WILL BRING WARMER CONDITIONS...WITH
TEMPERATURES IN LOWER SUSQUEHANNA REACHING THE MID TO UPPER
EIGHTIES FOR MOST OF THE WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
NMRS SHOWERS AND SCT TSRA XPCD THIS EVENING ALONG AND AHEAD OF
COLD FRONT WHICH WILL STALL OVER THE LOWER SUSQUEHANNA RIVER VALLY
BY EARLY FRIDAY. MVFR CIGS WILL TREND DOWNWARD WITH FAIRLY
WIDESPREAD FOG FORMATION AFTER MIDNIGHT AND AREAS OF IFR. SHOWERS
AND ISOLATED THUNDERSTORMS WILL PERSIST ON FRIDAY AS AN UPPER
LEVEL TROF PASSES NE OF THE AREA.

OUTLOOK...
SAT...MAINLY VFR.
SUN...MVFR IN SHRA.
MON...MAINLY VFR.
TUE...MAINLY VFR...SCT MVFR IN AFTN SHRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/STEINBUGL
NEAR TERM...DEVOIR
SHORT TERM...BEACHLER
LONG TERM...BEACHLER/DICKEY
AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Jul 23, 5:02 AM EDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 AM EDT THU JUL 23 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-240915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
502 AM EDT THU JUL 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 5:12 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT THU JUL 23 2009

PAZ056-057-063-232215-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
512 PM EDT THU JUL 23 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN...EAST CENTRAL
PERRY AND NORTHEASTERN CUMBERLAND COUNTIES...

AT 511 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MECHANICSBURG...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.

THIS STORM WILL BE NEAR WERTZVILLE...AND SHIREMANSTOWN AROUND 525
PM...CAMP HILL AROUND 530 PM...AND NEW CUMBERLAND AROUND 535
PM...ENOLA...WEST FAIRVIEW AND WORMLEYSBURG AROUND 540 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 224 AND 239...I-81 BETWEEN
MILE MARKERS 48 AND 81...I-83 BETWEEN MILE MARKERS 40 AND 50.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
209...ROUTE 322/22.

LAT...LON 4021 7721 4057 7688 4044 7667 4038 7665
      4021 7687 4022 7690 4020 7692 4019 7691
      4016 7693 4017 7697 4015 7698 4016 7701
      4012 7707

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Jul 23, 5:59 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT THU JUL 23 2009

PAZ012-041-045-046-232245-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
559 PM EDT THU JUL 23 2009

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLINTON AND WESTERN
LYCOMING COUNTIES...

AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF LOCK HAVEN...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.

THIS STORM WILL BE NEAR AVIS AROUND 610 PM...JERSEY SHORE AROUND 620
PM...WATERVILLE AROUND 630 PM AND SALLADASBURG AROUND 645 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 120.

LAT...LON 4150 7724 4131 7701 4109 7741 4123 7757

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Jul 23, 6:06 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT THU JUL 23 2009

PAZ019-045-046-232300-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
606 PM EDT THU JUL 23 2009

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...

AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
LOCK HAVEN...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MACKEYVILLE AROUND 625 PM...LOCK HAVEN AROUND
640 PM...DUNNSTOWN AROUND 645 PM...LOGANTON AROUND 650 PM AND CARROLL
AROUND 700 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 168 AND 194.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 45...STATE ROAD 120.

LAT...LON 4109 7705 4108 7714 4104 7714 4101 7719
      4088 7749 4102 7764 4118 7741 4121 7734
      4126 7724 4126 7723

EXPERIMENTAL

FORECASTER: MARTIN
Local storm report, Jul 23, 6:14 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     FLASH FLOOD      5 S CHAMBERSBURG        39.86N 77.66W
07/23/2009                   FRANKLIN           PA   TRAINED SPOTTER

            FLOODING ON I-81 FROM MILE MARKER 10 TO MILE MARKER 13.
            ABOUT 4 INCHES OF WATER ON ROADWAY CAUSED TRAFFIC
            PROBLEMS.

0530 PM     FLASH FLOOD      2 N CHAMBERSBURG        39.96N 77.66W
07/23/2009                   FRANKLIN           PA   TRAINED SPOTTER

            3 TO 5 FEET OF WATER AT SEVERAL DWELLINGS ON ECHO ROAD
            AND DOUGLAS ROAD IN NORTH MIDDLETON TOWNSHIP. WATER OVER
            MAILBOXES.

0535 PM     TSTM WND DMG     CHAMBERSBURG            39.93N 77.66W
07/23/2009                   FRANKLIN           PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN IN AND AROUND CHAMBERSBURG.

0545 PM     FLASH FLOOD      NEWVILLE                40.17N 77.40W
07/23/2009                   CUMBERLAND         PA   TRAINED SPOTTER

            FLOODING ON I-76 /PA TURNPIKE/.

&&

MACH
Local storm report, Jul 23, 6:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     FLASH FLOOD      5 S CHAMBERSBURG        39.86N 77.66W
07/23/2009                   FRANKLIN           PA   TRAINED SPOTTER

            FLOODING ON I-81 FROM MILE MARKER 10 TO MILE MARKER 13.
            ABOUT 4 INCHES OF WATER ON ROADWAY CAUSED TRAFFIC
            PROBLEMS.

0530 PM     FLASH FLOOD      2 N CHAMBERSBURG        39.96N 77.66W
07/23/2009                   FRANKLIN           PA   TRAINED SPOTTER

            3 TO 5 FEET OF WATER AT SEVERAL DWELLINGS ON ECHO ROAD
            AND DOUGLAS ROAD IN NORTH MIDDLETON TOWNSHIP. WATER OVER
            MAILBOXES.

0535 PM     TSTM WND DMG     CHAMBERSBURG            39.93N 77.66W
07/23/2009                   FRANKLIN           PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN IN AND AROUND CHAMBERSBURG.

0545 PM     FLASH FLOOD      NEWVILLE                40.17N 77.40W
07/23/2009                   CUMBERLAND         PA   TRAINED SPOTTER

            FLOODING ON I-76 /PA TURNPIKE/.

0625 PM     FLASH FLOOD      4 SSE MECHANICSBURG     40.16N 76.98W
07/23/2009                   CUMBERLAND         PA   TRAINED SPOTTER

            SEVERAL RESIDENTS IN UPPER ALLEN TOWNSHIP NEEDED TO BE
            RESCUED FROM FLOODED HOMES.

&&

MACH
Special weather statement, Jul 23, 6:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT THU JUL 23 2009

PAZ063>065-232330-
ADAMS PA-CUMBERLAND PA-YORK PA-
633 PM EDT THU JUL 23 2009

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND...NORTHERN
ADAMS AND NORTHWESTERN YORK COUNTIES...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
GETTYSBURG...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.

THIS STORM WILL BE NEAR HEIDLERSBURG AROUND 645 PM...YORK SPRINGS
AROUND 655 PM...LAKE MEADE AROUND 705 PM...FRANKLINTOWN AROUND 720
PM...DILLSBURG AROUND 725 PM AND SIDDONSBURG AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 232 AND 243...I-81 NEAR
MILE MARKER 60...I-83 BETWEEN MILE MARKERS 28 AND 41.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 15...STATE ROAD 94.

LAT...LON 4030 7696 4010 7673 3983 7722 3997 7737

EXPERIMENTAL

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:02 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Perry, York3 hr
Jul 22, 9:12 PM EDTSpecial Weather StatementCTPCumberland33 min
Jul 23, 1:57 AM EDTSpecial Weather StatementCTPUnion63 min
Jul 23, 5:08 AM EDTAreal Flood AdvisoryCTPElk, McKean, Warren5 hr
Jul 23, 10:09 AM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, York3 hr
Jul 23, 3:21 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Perry, York3 hr
Jul 23, 3:51 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Huntingdon, Mifflin3 hr
Jul 23, 4:09 PM EDTFlash Flood WarningCTPCumberland4 hr
Jul 23, 4:56 PM EDTSpecial Weather StatementCTPClinton64 min
Jul 23, 4:57 PM EDTFlash Flood WarningCTPAdams, Cumberland, Franklin3 hr
Jul 23, 5:12 PM EDTSpecial Weather StatementCTPDauphin63 min
Jul 23, 5:59 PM EDTSpecial Weather StatementCTPLycoming46 min
Jul 23, 6:06 PM EDTSpecial Weather StatementCTPUnion54 min
Jul 23, 6:14 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, York41 min
Jul 23, 6:21 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming54 min
Jul 23, 6:33 PM EDTSpecial Weather StatementCTPAdams57 min
Jul 23, 6:41 PM EDTFlash Flood WarningCTPAdams, York99 min
Jul 23, 6:51 PM EDTSevere Thunderstorm WarningCTPCentre39 min
Jul 23, 7:17 PM EDTSpecial Weather StatementCTPSnyder58 min
Jul 23, 7:25 PM EDTSpecial Weather StatementCTPLycoming50 min
Jul 23, 7:25 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, York65 min
Jul 23, 7:35 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon3 hr
Jul 23, 7:56 PM EDTAreal Flood WarningCTPCumberland, York3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.